14 August, 2017
Side Effects of Diabex
Diabex is the brand name of the generically termed drug metformin in Australia and other nations. Physicians prescribe it in the treatment of Type 2 diabetes. The medication works to help balance the naturally produced hormone insulin with the glucose sugar ingested through food. In a healthy body, the pancreas produces enough insulin to make efficient use of the glucose. When this does not occur, the person suffers from diabetes and needs help controlling this balance. While Diabex may be the first drug prescribed for diabetes, it may be combined with other drugs if it is not sufficient alone to create the healthy balance.
One of the most common and potentially serious side effects of using Diabex is hypoglycemia. This means the medication has lowered glucose levels too far, which produces a low blood sugar. This may occur if the person uses too much Diabex or if some other medication is at work. Hypoglycemia may present itself with symptoms such as tongue or lip numbing, bodily weakness, extreme hunger, shaking and sweating. The condition also may cause the person to become irritable or overly emotional. It can cause the person to become dizzy or light-headed, too, MyDr.com.au reports. The person going through a bout of hypoglycemia may find it difficult to concentrate. Without treatment, hypoglycemia can cause more serious problems including unconsciousness and seizures. The person using Diabex may need immediate medical treatment for hypoglycemia.
Diabex also can cause the person using it to become sick in the stomach. The person may experience nausea and vomiting when first undergoing treatment with the medication. These side effects, categorized as non-serious side effects of Diabex, MyDr.com.au suggests reporting severe versions of them to the doctor. The person may seek help, too, if nausea and vomiting persist beyond the initial Diabex treatment period.
Diarrhea and Flatulence
MyDr.com.au reports that Diabex may cause the person to experience a bout of diarrhea when taking the medication at first. Diarrhea, too, is a common side effect of many medications upon early use. Physicians expect it to end as the medication is adjusted to in the person’s body. Flatulence, too, may occur as a common and non-serious side effect of the medication, MayoClinic.com indicates. Flatulence, too, should end on its own without aid from a doctor.
The use of metformin can cause the person to experience a common and non-serious side effect that produces symptoms akin to having a cold. The person may feel the same way he does with a cold, experience a stuffy or runny nose, headaches, a sore throat, coughing and a fever. These symptoms should cease on their own without a doctor’s help, Drugs.com indicates.
- GRAZVYDAS/iStock/Getty Images